MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. SYVA® EMIT® 2000 GENTAMICIN PLUS ASSAY; ENZYME IMMUNOASSAY, GENTAMICIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. SYVA® EMIT® 2000 GENTAMICIN PLUS ASSAY; ENZYME IMMUNOASSAY, GENTAMICIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
A falsely elevated syva® emit® 2000 gentamicin plus assay result was obtained on a patient sample on a viva-proe system (sn: (b)(6)).The erroneous result was reported to the physician(s), and the result was questioned.The patient was taking gentamicin, but the result was flagged by the clinical team and believed to be pharmacokinetically implausible in the light of treatment given and subsequent result.The sample was insufficient in volume to perform repeat testing.True value was not provided.There are no known reports of patient intervention or adverse health consequences due to the discordant syva® emit® 2000 gentamicin plus assay result.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a falsely elevated syva® emit® 2000 gentamicin plus assay result that was obtained on a patient sample on a viva-proe system.Quality controls (qcs) and calibration recovered within ranges on the day of the event.The syva® emit® 2000 gentamicin plus assay instructions for use (ifu) states: "results of this test should always be interpreted in conjunction with the patient¿s medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2024-00089 with the fda on 05-mar-2024.Additional information 04-apr-2024: siemens investigation has concluded.The initial issue was discordant syva® emit® 2000 gentamicin plus assay results obtained on three patient samples on a viva-proe system (sn: (b)(6).The customer service engineer (cse) inspected the system and performed hub adjustment.After adjustment the system met the instrument qualification specifications, which returned the system to normal operation.These service actions are considered normal troubleshooting for issues of this nature.Probable cause can not be determined.Performance was improved by optical hardware adjustments, however sample handling may have contributed to the discrepant results.The viva-proe system syva® emit® 2000 gentamicin plus assay lot r2 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and conclusion codes were updated.

Brand Name
SYVA® EMIT® 2000 GENTAMICIN PLUS ASSAY
Common Device Name
ENZYME IMMUNOASSAY, GENTAMICIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive po box 6101
newark DE 19714 6101
Manufacturer Contact
karen confort
333 coney street
east walpole, MA 02032
3392069063
MDR Report Key18835823
Report Number2517506-2024-00089
Device Sequence Number7458209
Product Code LCD
UDI-Device Identifier00842768001086
UDI-Public00842768001086
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
K962519
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model NumberN/A
Device Catalogue Number10445333
Device Lot NumberR2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale